Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Humbert surfaces and the Kummer plane


Authors: Christina Birkenhake and Hannes Wilhelm
Journal: Trans. Amer. Math. Soc. 355 (2003), 1819-1841
MSC (2000): Primary 14K10; Secondary 14H50
DOI: https://doi.org/10.1090/S0002-9947-03-03238-0
Published electronically: January 8, 2003
MathSciNet review: 1953527
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Humbert surface is a hypersurface of the moduli space $\mathcal A_2$ of principally polarized abelian surfaces defined by an equation of the form $az_1+bz_2+cz_3+d(z_2^2-z_1z_3)+e=0$ with integers $a,\ldots,e$. We give geometric characterizations of such Humbert surfaces in terms of the presence of certain curves on the associated Kummer plane. Intriguingly this shows that a certain plane configuration of lines and curves already carries all information about principally polarized abelian surfaces admitting a symmetric endomorphism with given discriminant.


References [Enhancements On Off] (What's this?)

  • [ACGH] Arbarello, E., Cornalba, M., Griffiths, P. A., and Harris, J., Geometry of Algebraic Curves, Volume I, Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, Berlin, 1985. MR 86h:14019
  • [B] Bauer, Th., Projective images of Kummer surfaces, Math. Ann. 299,155-170 (1994) MR 95c:14040
  • [CAV] Lange, H. and Birkenhake, Ch., Complex Abelian Varieties, Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, Berlin, 1992. MR 94j:14001
  • [CT] Birkenhake, Ch. and Lange, H., Complex Tori, Progress in Math., Bd. 177, Birkhäuser (1999) MR 2001k:14085
  • [GD] Gonzalez-Dorrego, M. R., $(16,6)$ Configurations and Geometry of Kummer Surfaces in ${\mathbb P}^3$. Memoirs of Amer. Math. Soc., Vol. 107 (1994). MR 94f:14034
  • [GH] Griffiths, P. A. and Harris, J., Principles of Algebraic Geometry, John Wiley & Sons, New York (1978) MR 80b:14001
  • [H] Humbert, G., Sur les fonctionnes abéliennes singulières. I, II, III. J. Math. Pures Appl. serie 5, t. V, 233-350 (1899); t. VI, 279-386 (1900); t. VII, 97-123 (1901)
  • [vdG] van der Geer, G., Hilbert modular surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete, Springer-Verlag, Berlin, 1988. MR 89c:11073
  • [W] Wilhelm, H., Geometrische Charakterisierung von Kummerflächen, Dissertation, Erlangen (1998)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14K10, 14H50

Retrieve articles in all journals with MSC (2000): 14K10, 14H50


Additional Information

Christina Birkenhake
Affiliation: Christina Birkenhake, Universität Mainz, Staudingerweg 9, D-55099 Mainz, Germany
Email: birken@Mathematik.uni-mainz.de

Hannes Wilhelm
Affiliation: Hannes Wilhelm, 10 Studley Count, 4 Jamestown Way, London E14 2DA, England
Email: Hannes.Wilhelm@dresdner-bank.com

DOI: https://doi.org/10.1090/S0002-9947-03-03238-0
Received by editor(s): February 11, 2002
Published electronically: January 8, 2003
Additional Notes: Supported by DFG-contracts Bi 448/4-1 and Hu 337/5-1
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society